Clinical Update: The Risk of Opioid Toxicity and Naloxone Use in Operational K9s

$35,00
Cant.:

Palmer LE, Gautier A 17(4). 86 - 92 (Journal Article)

The increasing use of opioids (e.g., fentanyl, carfentanil) for illicit drug manufacturing poses a potential life-threatening hazard to law enforcement officers and first responders (e.g., EMS, fire and rescue) who may unknowingly come into contact with these drugs during the course of their daily activities. Similarly, Operational canines (OpK9s) of all disciplines-detection (drug, explosive, accelerant), patrol, tracking, search and rescue, and others-are at risk for accidental illicit opioid exposure. The most serious adverse effect of opioid exposure is respiratory depression leading to slow, shallow breathing or complete cessation of voluntary breathing (respiratory arrest). Naloxone, an opioid antagonist, is the antidote for reversing the effects of an opioid overdose in both humans and OpK9s. This clinical update describes the potential risks associated with opioid exposure as well as the use of naloxone as it pertains to the OpK9.

Si lo desea, escriba un comentario sobre este producto

Nota: no se permite HTML!